Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 26, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at May 25, 2008, 3:54 PM CDT for Monroe County, Illinois. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 3:54 PM CDT (20:54 UTC)
- Expired
- May 25, 2008, 7:01 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Monroe County, IL
The radar
The St Louis radar (KLSX), 73 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 4:00 PM CDT | FLASH FLOOD | Waterloo, IL | AHNE RD CLOSED DUE TO A CULVERT GETTING WASHED OUT...NUMEROUS BASEMENTS FLOODED IN WATERLOO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 252057
FFWLSX
ILC133-260100-
/O.NEW.KLSX.FF.W.0026.080525T2054Z-080526T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
354 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONROE COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 800 PM CDT
* AT 353 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
OVER THE WARNED AREA. THUNDERSTORMS PRODUCING LOCALLY HEAVY
RAINFALL WILL CONTINUE TO MOVE ACROSS THE SAME AREA OVER THE NEXT
HOUR. THIS ADDITIONAL HEAVY RAINFALL WILL LIKELY CAUSE THE FLASH
FLOODING TO CONTINUE INTO THE EVENING HOURS.
* FLASH FLOODING CAN BE EXPECTED ACROSS THE AREA...AND WILL BE
AFFECTING WATERLOO...VALMEYER AND FOUNTAIN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3822 8991 3822 9004 3815 9004 3815 9028
3821 9035 3835 9036 3839 9011 3831 9003
3831 8991 3828 8991 3828 8992 3827 8993
TIME...MOT...LOC 2054Z 180DEG 0KT 3828 9019
$$
TILLY1 follow-up statement
000
WGUS73 KLSX 260001
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT SUN MAY 25 2008
ILC133-260007-
/O.CAN.KLSX.FF.W.0026.000000T0000Z-080526T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IL-
657 PM CDT SUN MAY 25 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MONROE COUNTY...
THE STORMS WHICH PRODUCED THE HEAVY RAINS EARLIER HAVE MOVED OUT OF
THE WARNED AREA. COUNTY OFFICIALS REPORT THAT AHNE ROAD NEAR
WARTBURG REMAINS CLOSED AFTER BEING WASHED OUT BY EARLIER FLOODING
FROM HEAVY RAINFALL. HOWEVER...A CHECK WITH AREA LAW ENFORCEMENT
INDICATES THAT FLOODING IS NO LONGER A PROBLEM IN THE AREA...SO THE
WARNING IS BEING CANCELLED.
LAT...LON 3822 8991 3822 9004 3815 9004 3815 9028
3821 9035 3835 9036 3839 9011 3831 9003
3831 8991 3828 8991 3828 8992 3827 8993
TIME...MOT...LOC 2357Z 180DEG 0KT 3828 9019
$$
BRITTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:50 PM CDT, 4 minutes earlier.
Area forecast discussion, May 25, 3:50 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT SUN MAY 25 2008
.DISCUSSION...
/345 PM CDT SUN MAY 25 2008/
WILL BE ISSUING A FLASH FLOOD WATCH FOR NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS UNTIL MIDDAY MONDAY. MOST OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS RECEIVED BETWEEN 1/2 AND 1 INCH
OF RAINFALL THIS MORNING...WITH LOCALLY HEAVIER AMOUNTS. THIS SAME
AREA WILL LIKELY SEE ADDITIONAL LOCALLY HEAVY RAINFALL TONIGHT
INTO TOMORROW MORNING AS 925-850MB MOISTURE CONVERGENCE AND
TRANSPORT INCREASES UNDER RIGHT ENTRANCE REGION OF UPPER JET. SVR
TSRA OVER PLAINS MAY ORGANIZE INTO AN MCS AND MOVE ACROSS NRN NO
LATE TONIGHT AND TOMORROW MORNING. PROPAGATION VECTORS SUGGEST THE
POTENTIAL THAT THE MCS MAY BACKBUILD OR BECOME QUASI-STATIONARY.
PRECIPTIABLE WATERS WILL BE NEAR 2 INCHES WHICH WILL INCREASE
RAINFALL EFFICIENCY OF STORMS. WATCH HAS BEEN ISSUED FOR THESE
CONDITIONS.
STRONG TO OCCASIONALLY SVR TSRA HAVE DEVELOPED THROUGHOUT TODAY
AS ATMOSPHERE IS BECOMING INCREASING UNSTABLE. SURFACE WARM FRONT
WAS LOCATED VERY CLOSE TO THE MISSISSIPPI RIVER AT 20Z. DEWPOINTS
TO THE WEST OF THE FRONT HAVE CLIMBED INTO LOWER TO MID 70S UNDER
7.5C/KM MID LEVEL LAPSE RATES. WARM FRONT AND VARIOUS OUTFLOW
BOUNDARIES LIE ACROSS THE REGION FROM ONGOING CONVECTION WILL ACT
AS FOCUSING MECHANISMS FOR CONTINUED TSRA THIS EVENING. GIVEN
MCAPES OF 2000 J/KG WEST OF THE FRONT AND DEEP LAYER SHEAR OF
35-50KTS...SEVERE TSRA DEVELOPMENT TO CONTINUE INTO THE EVENING
AND SEVERE TSRA WATCH WILL BE ISSUED SOON.
DID NOT MAKE TOO MUCH CHANGES OTHERWISE AS EARLY SUMMER AIRMASS
WILL BE REPLACED WITH BELOW NORMAL TEMPERATURES BEHIND FRONT BY
TUESDAY.
BRITT
&&
.AVIATION...
/1131 AM CDT SUN MAY 25 2008/
FOR THE 18Z TAFS...ALTHOUGH MOST OF THE CONVECTION HAS PUSHED E OF
THE TAF SITES ATTM EXPECTING AT LEAST ISOLD TO WDLY SCT CONVECTION
TO DVLP THIS AFTN NR OUTFLOW BNDRYS FM PREVIOUS CONVECTION AND AS
A WRMFNT MOVES NEWD THRU THE CWA. LATEST RADAR IMAGES DEPICT AN
ISOLD TSRA OVER THE WRN PTN OF THE STL METRO AREA WHICH MAY
IMPACT STL/SUS ARND 18Z. LOW LVL STRATUS CLOUD CEILING IN COU
SHOULD RISE INTO THE VFR CATAGORY EARLY THIS AFTN. S-SELY SFC
WNDS SHOULD VEER ARND TO A MORE S-SWLY DIRECTION TGT AND MON MRNG
AFTER THE PASSAGE OF THE WRMFNT. SHOULD BE MAINLY MID-HI LVL
CLOUDINESS TGT. AN MCS IS EXPECTED TO MOVE THRU NRN MO LT TGT INTO
MON MRNG. WILL INCLUDE A PROB30 GRP OF TSRA IN UIN DURING THE
EARLY MRNG HRS. MAY ALSO INCLUDE A PROB30 GRP OF TSRA FOR THE
REST OF THE TAF SITES BY LT MRNG ON MON ALONG WITH A LOW LVL CLOUD
CEILING ARND 3000 FT.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
AFTERNOON FOR AUDRAIN-KNOX-LEWIS-MARION-MONROE-PIKE-RALLS-
SHELBY.
IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
AFTERNOON FOR ADAMS IL-BROWN IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, May 25, 5:33 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 533 AM CDT SUN MAY 25 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 533 AM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY FOR AREAS NORTH AND WEST OF ST. LOUIS...OR INCLUDING PARTS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING WITH THE POTENTIAL FOR MARGINALLY SEVERE HAIL AND GUSTY WINDS IN THE STRONGER STORMS...BUT MORE ORGANIZED CONVECTION WITH THE GREATER SEVERE THREAT IS EXPECTED TO IMPACT THIS AREA LATE TONIGHT. ELSEWHERE...THERE IS A CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE ON MEMORIAL DAY AND MONDAY NIGHT ALONG A SLOW MOVING FRONTAL SYSTEM THAT WILL EXTEND ACROSS MISSOURI AND ILLINOIS. IT IS LIKELY A CONVECTIVE SYSTEM WILL BE IMPACTING PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS MONDAY MORNING...AND ANOTHER CONVECTIVE SYSTEM WILL FOLLOW MONDAY NIGHT FOR AREAS FURTHER SOUTH. GIVEN THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE DURING THIS TIME. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON TUESDAY...MAINLY FOR AREAS SOUTH OF INTERSTATE 70. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE OVER THE SLIGHT RISK FOR SEVERE AREA...ESPECIALLY LATER TONIGHT WITH THE MORE ORGANIZED CONVECTION. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, May 25, 1:56 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
156 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL GLEN CARBON 38.76N 89.97W
05/25/2008 E0.88 INCH MADISON IL TRAINED SPOTTER
&&
EVENT NUMBER 00103
FGLASSSpecial weather statement, May 25, 2:27 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 227 PM CDT SUN MAY 25 2008 ILZ069-252030- CLINTON IL- 227 PM CDT SUN MAY 25 2008 AT 227 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF CARLYLE...MOVING EAST AT 23 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO ONE HALF INCH IN DIAMETER...GUSTY WINDS UP 40 MPH...AND HEAVY RAIN AS IT AFFECTS AREAS SURROUNDING CARLYLE LAKE BETWEEN 230 PM AND 330 PM. MILLER
Local storm report, May 25, 2:49 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
249 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 3 N HILLSBORO 39.21N 89.48W
05/25/2008 E1.00 INCH MONTGOMERY IL TRAINED SPOTTER
&&
EVENT NUMBER 00104
FGLASSLocal storm report, May 25, 2:52 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 3 N HILLSBORO 38.28N 90.57W
05/25/2008 M1.25 INCH JEFFERSON MO TRAINED SPOTTER
&&
EVENT NUMBER 00105
FGLASSLocal storm report, May 25, 3:00 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 3 N HILLSBORO 38.28N 90.57W
05/25/2008 E1.00 INCH JEFFERSON MO TRAINED SPOTTER
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER 00104
FGLASSLocal storm report, May 25, 3:15 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL 1 N MAPAVILLE 38.26N 90.49W
05/25/2008 E1.00 INCH JEFFERSON MO TRAINED SPOTTER
HAIL STARTED AROUND 305 PM AND HAS BEEN VARYING IN SIZE
FROM PENNY TO QUARTER AND IS COVERING THE GROUND
&&
EVENT NUMBER 00106
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:58 AM CDT | Severe Thunderstorm Warning | LSX | Adams | 47 min |
| May 25, 8:45 AM CDT | Areal Flood Advisory | LSX | Adams, Pike | 6 hr |
| May 25, 9:48 AM CDT | Flash Flood Warning | LSX | Pike | 3 hr |
| May 25, 10:02 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin | 43 min |
| May 25, 10:25 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 51 min |
| May 25, 11:21 AM CDT | Severe Thunderstorm Warning | LSX | Bond | 39 min |
| May 25, 11:31 AM CDT | Flash Flood Warning | LSX | Calhoun, Greene, Jersey | 4 hr |
| May 25, 12:54 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 66 min |
| May 25, 1:37 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 38 min |
| May 25, 1:58 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette | 62 min |
| May 25, 1:59 PM CDT | River Flood Warning | LSX | Calhoun, Jersey | 3 days |
| May 25, 2:15 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 60 min |
| May 25, 3:18 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 42 min |
| May 25, 3:57 PM CDT | Flash Flood Watch | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more | 71 hr |
| May 25, 4:00 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 60 min |
| May 25, 4:57 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair, Washington | 78 min |
| May 25, 5:27 PM CDT | Tornado Warning | LSX | Randolph | 33 min |
| May 25, 6:26 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 64 min |
| May 25, 6:32 PM CDT | Flash Flood Warning | LSX | Randolph | 118 min |
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.